MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA BALLOON DILATATION CATHETER
Model Number U4150530RX
Medical Device Problem Codes Kinked (1339); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of a retrospective review of events that occurred in japan and in accordance with 21 c.F.R.Part 803, this event was assessed and determined to be mdr reportable.Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned, however two electronic photos were provided for review.Based on the photo review, the investigation is confirmed for both the reported kink, as well as for a complete detachment of the catheter shaft.The definitive root cause for the reported kink or identified detached catheter could not be determined based upon available information.It is unknown whether procedural issues contributed to the event.Labeling review: the current (b)(6) ifu (instructions for use) states: warnings: - to prevent vessel damage, the inflated diameter and length of the balloon should approximate the diameter and length of the vessel just proximal and distal to the stenosis.Select a balloon size so that its inflated balloon diameter does not exceed the minimum vessel diameter when diameters of a target vessel vary.[or, it can cause vessel injury.] - when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.[applying excessive force to the catheter can cause vessel damage and the catheter can result in tip or catheter breakage, catheter kink or balloon separation.] - do not exceed the rbp recommended for this device.To prevent over pressurization, use of inflation device with manometer is recommended.[balloon rupture may occur if the rbp rating is exceeded.] - careful attention must be paid to the dilatation of calcified lesions or tortuous anatomy.[it may lead to catheter damage or balloon rupture.Prohibitions: - do not reuse.- do not resterilize.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a treatment for a lesion, the shaft of the pta balloon catheter allegedly kinked.There was no reported patient injury.
 
Additional Manufacturer Narrative
As a result of a retrospective review of events that occurred in japan and in accordance with 21 c.F.R.Part 803, this event was assessed and determined to be mdr reportable.Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned, however two electronic photos were provided for review.Based on the photo review, the investigation is confirmed for both the reported kink, as well as for a complete detachment of the catheter shaft.The definitive root cause for the reported kink or identified detached catheter could not be determined based upon available information.It is unknown whether procedural issues contributed to the event.The current japan ifu (instructions for use) states: warnings: to prevent vessel damage, the inflated diameter and length of the balloon should approximate the diameter and length of the vessel just proximal and distal to the stenosis.Select a balloon size so that its inflated balloon diameter does not exceed the minimum vessel diameter when diameters of a target vessel vary.[or, it can cause vessel injury.] when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.[applying excessive force to the catheter can cause vessel damage and the catheter can result in tip or catheter breakage, catheter kink or balloon separation.] do not exceed the rbp recommended for this device.To prevent over pressurization, use of inflation device with manometer is recommended.[balloon rupture may occur if the rbp rating is exceeded.] careful attention must be paid to the dilatation of calcified lesions or tortuous anatomy.[it may lead to catheter damage or balloon rupture.Prohibitions: do not reuse.Do not resterilize.
 
Event or Problem Description

Brand Name
ULTRAVERSE RX PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7038518
Report Number2020394-2017-01573
Device Sequence Number966393
Product Code LIT
UDI-Device Identifier00801741058035
UDI-Public(01)00801741058035
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberU4150530RX
Device Catalogue NumberU4150530RX
Device Lot Number50130038
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1